MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Event date was not reported and was approximated to (b)(6) 2021.
 
Event or Problem Description
It was reported that the balloon broke off inside the patient, and the patient is now deceased.A 16mm x 4cm x 120cm xxl esophageal balloon dilatation catheter was selected for use in a procedure.The balloon broke off in the patient.The balloon became stuck in the sheath and was able to be pulled out of the patient.It was reported the patient is now deceased, but reported to not be related to the broken xxl balloon.
 
Additional Manufacturer Narrative
B3.Date of event: event date was not reported and was approximated to (b)(6) 2021.Device evaluated by manufacturer: received xxl device for analysis.Part of the device was received detached and was inserted in the customers introducer sheath.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The balloon was attached to a part of the shaft that was detached from the device.A visual and tactile examination identified a shaft break 3mm from the proximal balloon bond.A visual examination identified no issues with the tip of the device that could have contributed to the complaint incident.
 
Event or Problem Description

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13065001
Report Number2134265-2021-16066
Device Sequence Number17598232
Product Code KNQ
UDI-Device Identifier08714729163084
UDI-Public08714729163084
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2022
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0024014199
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/06/2021
Supplement Date Received by Manufacturer01/19/2022
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown